Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Georgian Mathematical Journal

Editor-in-Chief: Kiguradze, Ivan / Buchukuri, T.

Editorial Board: Kvinikadze, M. / Bantsuri, R. / Baues, Hans-Joachim / Besov, O.V. / Bojarski, B. / Duduchava, R. / Engelbert, Hans-Jürgen / Gamkrelidze, R. / Gubeladze, J. / Hirzebruch, F. / Inassaridze, Hvedri / Jibladze, M. / Kadeishvili, T. / Kegel, Otto H. / Kharazishvili, Alexander / Kharibegashvili, S. / Khmaladze, E. / Kiguradze, Tariel / Kokilashvili, V. / Krushkal, S. I. / Kurzweil, J. / Kwapien, S. / Lerche, Hans Rudolf / Mawhin, Jean / Ricci, P.E. / Tarieladze, V. / Triebel, Hans / Vakhania, N. / Zanolin, Fabio

IMPACT FACTOR 2018: 0.551

CiteScore 2018: 0.52

SCImago Journal Rank (SJR) 2018: 0.320
Source Normalized Impact per Paper (SNIP) 2018: 0.711

Mathematical Citation Quotient (MCQ) 2018: 0.27

See all formats and pricing
More options …
Ahead of print


Iterative rational least squares fitting

Umberto AmatoORCID iD: https://orcid.org/0000-0003-1482-4898 / Biancamaria Della VecchiaORCID iD: https://orcid.org/0000-0002-8990-2320
Published Online: 2019-02-19 | DOI: https://doi.org/10.1515/gmj-2019-2010


A progressive iterative approximation technique for rational least squares fitting curves is developed. The format is interesting in CAGD (Computer Aided Geometric Design) and improves the recent algorithms. An improved chord method for the root finding based on rational operators is also presented.

Keywords: Shepard-type operators; progressive iterative approximation techniques; least squares fitting; modeling; chord method for root finding

MSC 2010: 41A20; 65D17; 65F20; 65H05


  • [1]

    G. Allasia, A class of interpolating positive linear operators: Theoretical and computational aspects, Approximation Theory, Wavelets and Applications (Maratea 1994), NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci. 454, Kluwer Academic, Dordrecht (1995), 1–36. Google Scholar

  • [2]

    U. Amato and B. Della Vecchia, Bridging Bernstein and Lagrange polynomials, Math. Commun. 20 (2015), no. 2, 151–160. Google Scholar

  • [3]

    U. Amato and B. Della Vecchia, New results on rational approximation, Results Math. 67 (2015), no. 3–4, 345–364. Web of ScienceCrossrefGoogle Scholar

  • [4]

    U. Amato and B. Della Vecchia, Modelling by Shepard-type curves and surfaces, J. Comput. Anal. Appl. 20 (2016), no. 4, 611–634. Google Scholar

  • [5]

    U. Amato and B. Della Vecchia, Rational operators based on q-integers, Results Math. 72 (2017), no. 3, 1109–1128. CrossrefWeb of ScienceGoogle Scholar

  • [6]

    U. Amato and B. Della Vecchia, Weighting Shepard-type operators, Comput. Appl. Math. 36 (2017), no. 2, 885–902. CrossrefWeb of ScienceGoogle Scholar

  • [7]

    U. Amato and B. Della Vecchia, Inequalities for Shepard-type operators, J. Math. Inequal. 12 (2018), no. 2, 517–530. Web of ScienceGoogle Scholar

  • [8]

    K. Anjyo, J. P. Lewis and F. Pighin, Scattered data interpolation for graphics, Proceeding SIGGRAPH ’14 ACM SIGGRAPH 2014 Courses, ACM, New York (2014), Article No. 27. Google Scholar

  • [9]

    J. Delgado and J. M. Peña, Progressive iterative approximation and bases with the fastest convergence rates, Comput. Aided Geom. Design 24 (2007), no. 1, 10–18. CrossrefWeb of ScienceGoogle Scholar

  • [10]

    B. Della Vecchia, Direct and converse results by rational operators, Constr. Approx. 12 (1996), no. 2, 271–285. CrossrefGoogle Scholar

  • [11]

    B. Della Vecchia and G. Mastroianni, Pointwise simultaneous approximation by rational operators, J. Approx. Theory 65 (1991), no. 2, 140–150. CrossrefGoogle Scholar

  • [12]

    B. Della Vecchia, G. Mastroianni and P. Vértesi, Direct and converse theorems for Shepard rational approximation, Numer. Funct. Anal. Optim. 17 (1996), no. 5–6, 537–561. CrossrefGoogle Scholar

  • [13]

    C. Deng and H. Lin, Progressive and iterative approximation for least squares B-spline curve and surface fitting, Comput.-Aided Des. 47 (2014), 32–44. Web of ScienceCrossrefGoogle Scholar

  • [14]

    H.-W. Lin, H.-J. Bao and G.-J. Wang, Totally positive bases and progressive iteration approximation, Comput. Math. Appl. 50 (2005), no. 3–4, 575–586. CrossrefGoogle Scholar

  • [15]

    L. Lu, Weighted progressive iteration approximation and convergence analysis, Comput. Aided Geom. Design 27 (2010), no. 2, 129–137. Web of ScienceCrossrefGoogle Scholar

  • [16]

    A. Marco and J.-J. Martínez, Polynomial least squares fitting in the Bernstein basis, Linear Algebra Appl. 433 (2010), no. 7, 1254–1264. CrossrefWeb of ScienceGoogle Scholar

  • [17]

    D. Occorsio and A. C. Simoncelli, How to go from Bézier to Lagrange curves by means of generalized Bézier curves, Facta Univ. Ser. Math. Inform. (1996), no. 11, 101–111. Google Scholar

  • [18]

    J. Szabados, On a problem of R. Devore, Acta Math. Acad. Sci. Hungar. 27 (1976), no. 1–2, 219–223. CrossrefGoogle Scholar

  • [19]

    L. Zhang, X. Ge and J. Tan, Least square geometric iterative fitting method for generalized B-spline curves with two different kinds of weights, Visual Comput. 32 (2016), no. 9, 1109–1120. Web of ScienceCrossrefGoogle Scholar

About the article

Received: 2017-01-19

Accepted: 2017-02-02

Published Online: 2019-02-19

Citation Information: Georgian Mathematical Journal, ISSN (Online) 1572-9176, ISSN (Print) 1072-947X, DOI: https://doi.org/10.1515/gmj-2019-2010.

Export Citation

© 2019 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Umberto Amato and Biancamaria Della Vecchia
Results in Mathematics, 2017, Volume 72, Number 3, Page 1109

Comments (0)

Please log in or register to comment.
Log in